MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO ENT SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

BIOSENSE WEBSTER INC CARTO ENT SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number FG200000
Medical Device Problem Code Image Orientation Incorrect (1305)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a procedure with a carto ent system wherein the carto ent navigation system did not accurately display the anatomy of the left sided sinuses.When dilation of the right-sided sinuses was performed the anatomy was displayed properly.When the left-sided sinuses were being dilated the system still displayed the balloon as if in the right-sided sinuses.The customer re-registered anatomy twice with the registration probe without resolution.No errors were present.The physician abandoned use of the navigation system and proceeded with the case manually with the luma wire.On 04/06/2018, additional information was received confirming the procedure was completed successfully using an ultirra ballon without navigation.It also confirms that no patient consequences were reported during the case.The patient did not require medical or surgical intervention neither extended hospitalization, however, this event has been determined to be a reportable malfunction.
 
Additional Manufacturer Narrative
It was reported that a female patient underwent a procedure with a carto ent system wherein the carto ent navigation system did not accurately display the anatomy of the left sided sinuses.When dilation of the right-sided sinuses was performed the anatomy was displayed properly.When the left-sided sinuses were being dilated the system still displayed the balloon as if in the right-sided sinuses.No errors were present on the equipment and no patient consequences were reported during the case.Device evaluation summary: a biosense webster inc., field service engineer (fse) arrived on site to troubleshoot the reported issue.It was found that the metal on the chair was causing system to fail cube test and inaccurate magnetic location.When padding was added between the chair and cube, system passed and issue resolved.Fse advised the bwi representative and the customer to add a mattress under the patient.System is operational.A device history record (dhr) review was performed by the manufacturer and no anomalies, which are related to the reported issue were noted in manufacturing or servicing of this equipment.Manufacturer's ref.No: (b)(4).

Brand Name
CARTO ENT SYSTEM
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7413155
Report Number2029046-2018-01419
Device Sequence Number1482180
Product Code PGW
UDI-Device Identifier10846835017182
UDI-Public10846835017182
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG200000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1